I have really bad anxiety and my GP has started me on 10mg Citalopram and I've been taking it for 4 days i feel awful... hot, restless, anxious, shaking breathless, light headed and drowsy. Is this side effects or am i just being anxious?
Con96; This could really be a bit of both, Many times none of us really want to take medication to start with, And that can be the part. But there also are some good things with this one. Normally the reasons they are giving this to you say high anxiety and all the other things you listed can get worse when you first start it but that goes away in about 5 to 10 days and the longer you take it and you should start to feel better. Also of all the medication in this call of medications, this one peaks out quicker meaning you get to the blood level faster than with other ones and that is most the time people really start to feel better in about 4 weeks. is where you get the full blood level in your system. But you should notice some benefits sooner. hope that helps you some. Chuck1957
Hi I was on citalopram 10mg for a very long time, after a while my dosage was increased to 20mg, I experienced all of what you've described, it went on for 2 wks until I couldn't take one more day feeling so awful. I went back to my doctor and my dose was put back down. Within a day or 2 I felt so much better, so I think it's a reaction you're having, I'd definitely go back to your doctor and try a different antidepressant. There's plenty out there. It's just finding one that's suitable for you. Hope this helps and you feel better soon x
I am on citalprom and the dr. just raised it 10m a couple of months ago. I have had several of the symptoms you listed. It takes awhile for it to get into your system. I was patient and when it took effect, I am back to my happy no aniexty self. It will be okay... hang in there.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2009 • 3 answers
Posted 6 Dec 2009 • 1 answer
Posted 17 Nov 2014 • 2 answers
Posted 14 Apr 2015 • 3 answers
Posted 24 Feb 2016 • 5 answers